(Closed) Awful Reaction to Nuvaring, anyone else?

posted 7 years ago in Wellness
Post # 17
Member
193 posts
Blushing bee
  • Wedding: June 2014

My cousin was sick of taking the pill, switched to the nuvaring and within 2 months had to have surgery to have her gallbladder removed. The doctor told her the stones were the size of those found in his overweight middle aged patients who develop this issue without the nuvaring. Some of the side effects have to do with your gallbladder and some other organs. She was only 21, needless to say once she recovered from surgery she went back on the pill. Scary stuff.

Post # 18
Member
899 posts
Busy bee
  • Wedding: November 2011

I tried it years ago when it was new…I had nausea, extreme headaches, way decreased sex drive, and major dryness down there. I made it two weeks before I took it out….that was my last BC, 5 ish years ago. Pullout method (successfully) until we got married and were ready to TTC. 

Post # 19
Member
12246 posts
Sugar Beekeeper
  • Wedding: May 2013

That’s awful! I’ve been on the ring for two years. I do them continuously (4 weeks in, change ring, 4 weeks in, etc) So I get mood swings on the third month of having it in. The first time I was on it it made me bleed like CRAZY, but not this time (probably since I’m doing them continuously now, ond I only bleed every 3 months-ish) I’ve actually lost weight since I started using it. It might just be because I’m not period eating, though!

Post # 20
Member
12246 posts
Sugar Beekeeper
  • Wedding: May 2013

That’s awful! I’ve been on the ring for two years. I do them continuously (4 weeks in, change ring, 4 weeks in, etc) So I get mood swings on the third month of having it in. The first time I was on it it made me bleed like CRAZY, but not this time (probably since I’m doing them continuously now, ond I only bleed every 3 months-ish) I’ve actually lost weight since I started using it. It might just be because I’m not period eating, though!

Post # 21
Member
208 posts
Helper bee
  • Wedding: June 2013

I think it’s just totally your personal chemistry with the particular mix of hormones.  I tried Nuvaring a couple years ago (was super psyched not to take a pill every day!) and only stayed with it a couple weeks.  I tracked my symptoms on a calendar because they were SO weird – terrible migraines, deep throbbing in my thigh muscles (I’m terrified of blood clots so that freaked me THE F*CK OUT) and a horribly strong metallic taste in my mouth the whole time that never went away.  Threw that thing out and have been on pills since!  

Post # 22
Member
3860 posts
Honey bee
  • Wedding: October 2013

I had horrible side effects with nuvaring!!! I felt extremely nauseus for the first couple days after putting it in (and really bad the first few hours, though i never vomited). My skin was horrible while I was on it — my face was breaking out all the time, and I have always had clear skin. My mood was off (confirmed by FI) and I was overly emotional (rare for me because I never cry and am pretty laid back). I also gained weight while on it even though I was eating normally and exercising. I had been on the pill for years with absolutely no side effects, so was really surprised when I have lots of side effects with nuva ring. I tried it for 2 months and gave up when there was no change. I got so frustrated I gave up BC all together and now we just use condoms. No one else i had talked to had experienced the side effects I had with it 🙁 so you are not alone!

Post # 23
Member
1278 posts
Bumble bee
  • Wedding: March 2013

I am so sorry this happened to you:( I have been consistently on the ring for 10 years with absolitely no side effects of problems. I talked to my dr about the risks of blood clots and she said she isn’t worried about it because it’s a risk factor with all bc and I am not over 35 and not a smoker. I worked for an OB/GYN for 6 years whils in HS and college so I saw the differences in side effects were for women. I was very fortunate. The pills effected me the worst and I got bad headaches with the 1st few sets of pills I tried from 18-19. WHen the nuvaring 1st came out when I was 19 my dr said to try it and I loved it. Still do. Talk to you dr. Maybe the patch is a better option for you? Or if you aren’t afreaid of shots the depo provera shot every 3 months for when you and your Fiance want to go back on bc? There are so many other options than pills.

The topic ‘Awful Reaction to Nuvaring, anyone else?’ is closed to new replies.

Find Amazing Vendors